• Dear Community: I am now on Arimidex and my joints are killing me. Any suggestions other than taking Alleve? Thanks for sharing.

    Asked by Kathy504 on Monday, October 8, 2012

    Dear Community:
    I am now on Arimidex and my joints are killing me. Any suggestions other than taking Alleve? Thanks for sharing.

    15 Answers from the Community

    15 answers
    • lynn1950's Avatar
      lynn1950

      Waiting for my Motrin to kick in as I type this: I don't take Aleve; I take generic Motrin. Maybe switching can help. Keeping moving also reduces the effects. I have the wonderful luxury of living near a hot springs that has a lap pool and moving and soaking in the warm water also seems to help.

      I haven't tried switching to a different AI, but others have with some success. You could try Femara and see if that gives you some relief.

      over 4 years ago
    • carm's Avatar
      carm

      Kathy, hello I am an oncology nurse and unfortunately thais is a common side effect of that type of treatment. Lynn gives some good advice, water therapy is good. You have to be careful taking drugs like Alleve or Motrin as they can cause GI upset. You might ask your doctor for tramadol, this is a synthetic opioid that can help. Some docs also prescribe Cymbalta. Good luck, Carm.

      over 4 years ago
    • PAMMOB509's Avatar
      PAMMOB509

      That Arimidex is pretty tuff! The alleve works ok but, it's when I stopped taking the arimidex is when the pain really began! I have been going to a chiropractor and, it's helped a lot! The biofreeze that you get from the chiropractor is really a great thing to use! I took the arimidex a year ! This to shall pass! God Bless!

      over 4 years ago
    • PAMMOB509's Avatar
      PAMMOB509

      check out my website [email redacted] this stuff is really good! I had my oncologist check it out and, he said it was good stuff! I have been taking it for a little over a month now ! This is what a day of Zeal helpes me with!!! I had treatment on Wednesday but, before getting my treatment went to whole foods had a coffee, then Jamba juice and, visit the guys there for a bit, went to the mall got a pedi cure, picked up daughter then went home! Day after treatment went to the mall walked the whole thing, had lunch with friends, picked up daughter, went home. Friday went back to work then, walked the whole mall again, had lunch after visiting friends. Sat. went back to the mall again walked the whole thing, had lunch, then went home! Sunday got up went to church then, came home picked up sticks then hand washed and, dried my car ! Do you have this kind of energy?

      over 4 years ago
    • ruthieq's Avatar
      ruthieq

      You can try another AI to see if you do better on it. Yes they all pretty much cause joint and bone pain but some people do better on another drug. I tried all three and for me Femara (now generic) worked the best as far as side effects. I developed RA after chemo, so it was hard at first to tell what was causing my pain. But after I stopped the femara (after 5 yrs) I felt only marginally better, so I figure if I didn't have RA I probably would have felt pretty good on the femara. Anyway, try one of the others and see if you feel better. I understand effexor also helps.

      over 4 years ago
    • Carol-Charlie's Avatar
      Carol-Charlie

      I took Clariton in the morning and Benadryl in the evening... It really helped a lot but not removing all the ache...I was on Neulasta, but think its about the same thing. I needed to have all the chemo... and fight like XXX. Kathy remember you're in a war and you have to win... it's painful, but not excrutiating... right...? I don't mean to be a smart a$$ but...I was 62 when I started fighting.. they removed a 39 lb ovarian tumor and upgraded me to stage IIIC... I wanted to fight... I was exhausted, I slept for a week or two all most round the clock. I don't think I was awake for 5 hours straight... I'm 69 now... I had my knees replaced after finishing chemo... If I'm going to live... I'm going to walk without pain.. these knees are the greatest gift.. right after living... Keep your eyes on the goal... 'Getting your life back'.... close your eyes and plan with God what you'd do, what you'll see...... God Bless you!

      over 4 years ago
    • nancyjac's Avatar
      nancyjac

      Keep moving. When I wake up stiff and sore from Arimidex, just walking briskly around the house as I make coffee, feed the cats, etc. for a few minutes and I feel fine. I only wish that worked for the osteoarthritis in my knee. That's what I am on NSAIDS 24/7 for.

      over 4 years ago
    • JudyW's Avatar
      JudyW

      Yep, that's Arimidex! My joints are killing me as well....ask your oncologist what s/he recommends. Be prepared for some weight gain as well. I gained 20 pounds in this first year I've been on Arimidex. My radiologist told me that, anecdotally, he has noticed his patients on Arimidex have gained between 10 and 25 pounds. It's not listed as a side effect, however. Also, watch your calcium levels. The Arimidex causes problems there as well.

      over 4 years ago
    • Danuta's Avatar
      Danuta

      I find taking the medication right before you go to bed gets the worst pain over while you sleep. It is working for me. Also was told the first six months are wicked while your body is getting used to it. Should level off at six months and sometimes reverses itself. Hope this helps. I was just at the oncologist this morning and this is what he told me. Also am taking the same medication. Good Luck

      over 4 years ago
    • nancyjac's Avatar
      nancyjac

      Judy, that's because weight gain is not so much a side effect of Arimidex as it is a side effect of less estrogen available to cells (which is the whole purpose of an AI) and to some extent, less exercise because some people reduce their activity due to the soreness, when you should actually increase your activity level, both to ease the soreness and to control weight gain.

      over 4 years ago
    • Shoeless' Avatar
      Shoeless

      All the ladies here have given good advice. Only thing I can add is - hot tub, vitamin B-6 in massive doses, and bio-freeze.

      over 4 years ago
    • lynn1950's Avatar
      lynn1950

      Shoeless mentions a hot tub - which is nice for the joints. I think I remember that we shouldn't soak our lymphedema prone arms in very hot water, so you may want to be careful about that arm if you soak.

      over 4 years ago
    • PAMMOB509's Avatar
      PAMMOB509

      Man I just found out yesterday I still have a couple more months of the after math of arimidex! It's hard to belive that it stays in your body for six months!

      over 4 years ago
    • PAMMOB509's Avatar
      PAMMOB509

      Have you taken the Zeal For Life Challenge ? I have been on this product for a little over a month now ! I have energy and, my bp is 125/83 I have not see those numbers in awhile!

      over 4 years ago
    • MarnieC's Avatar
      MarnieC

      Hi Kathy504 - I'd like to share my article on acupuncture - some of my readers who are on Arimidex are finding that acupuncture greatly relieves their joint pain. Here's the link to my article: http://marnieclark.com/acupuncture-how-it-helps-with-cancer-treatments/

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.